Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 130, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 14, 2003, 10:21 PM CDT for Clark County, Cumberland County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 10:21 PM CDT (03:21 UTC)
- Expired
- May 14, 2003, 11:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Clark County, IL, Cumberland County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1529 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS53 KILX 150321
SVRILX
ILC023-035-150400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1020 PM CDT WED MAY 14 2003
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN EAST CENTRAL ILLINOIS
CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 1100 PM CDT
* AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTHWEST OF CASEY...MOVING SOUTHEAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
UNION CENTER
CASEY
CLARKSVILLE
MARTINSVILLE
HAZEL DELL
MARSHALL
WEST UNION
LARGE HAIL IN EXCESS OF 2 INCHES WILL ACCOMPANY THIS DANGEROUS STORM.
MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE
HOMES IF YOU ARE IN THE WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3938 8798 3937 8819 3919 8818 3918 8763
3947 8755 3948 8800
$$
BYRD
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:15 PM CDT, 8 hours 6 minutes earlier.
Area forecast discussion, May 14, 2:15 PM CDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT WED MAY 14 2003 CHALLENGES THIS PACKAGE INCLUDE HOW LONG CURRENT SHORT-TERM PRECIP EVENT WILL LAST AND PRECIP CHANCES FOR THE WEEKEND. COLD POOL MOVING SOUTHEAST INTO CWA AND INTERACTING WITH A WARM FRONT OVER NORTHERN ILLINOIS AND A COLD FRONT APPROACHING FROM THE NORTHWEST MEANS CONVECTION SHOULD CONTINUE TO DEVELOP INTO EVENING. COLD POOL SHOULD BE CLOSEST TOMORROW...HOWEVER FOCUS SHOULD BE SOUTHEAST OF AREA AND DEW POINTS SHOULD BE LOWER. EVEN SO...LAPSE RATES ARE STEEP AND WILL KEEP LIKELY POPS IN THE SERN HALF OF THE CWA FOR THURSDAY WITH A CHANCE ELSEWHERE AND THEN A CHANCE EVERYWHERE FOR THE AFTERNOON. NEXT PRECIP CHANCE IS INTO THE WEEKEND. 12Z GFS AND 00Z CANADIAN SUGGEST THAT PRECIP CHANCES SHOULD BE EXPECTED FROM FRIDAY NIGHT INTO SUNDAY...WHILE THE ECMWF SUGGESTS A SOLUTION THAT WOULD KEEP PRECIP SOUTH OF THE CWA. GFS ENSEMBLES SUGGEST THAT OPERATIONAL MRF MAY BE AN OUTLIER AND THE ENSEMBLE MEAN MAY BE TRENDING TOWARD THE ECMWF SOLUTION. SINCE THERE REMAINS SUBSTANTIAL UNCERTIANTY WILL MAKE ONLY MINOR CHANGES TO GOING FORECAST FOR THE WEEKEND. WILL BRING IN A CHANCE DURING THE NIGHT FRIDAY IN SOUTHWEST...GO WITH CHANCE POPS IN THE SOUTHERN HALF FOR SAT/SAT NIGHT AND THEN LIMIT POPS TO THE FAR SOUTHEAST FOR SUNDAY. TEMPS SHOULD BE CLOSE TO SEASONAL NORMALS. .ILX...NONE. BARKER
Hazardous weather outlook, May 14, 11:45 AM CDT, 10 hours 36 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1145 AM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL AND SOUTHEAST ILLINOIS. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG WINDS BETWEEN 3 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS ON SATURDAY AND SUNDAY MAINLY SOUTH OF A LINE FROM JACKSONVILLE TO CHAMPAIGN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX (ALL IN LOWER CASE) SMITH
In the hours before
Local storm report, May 14, 8:06 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
806 PM CDT WED MAY 14 2003
...PRELIMINARY SUMMARY OF EVENT...MAY 14TH...SO FAR
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0306 PM 5 W BRADFORD IL .75 INCH HAIL
05/14/03 STARK ON THE OSCEOLA SPUR ROAD.
FROM IDOT.
0334 PM 1 S LACON IL .75 INCH HAIL
05/14/03 MARSHALL ON ROUTE 29. FROM SHERIFF.
0337 PM 3 S LACON IL 1.00 INCH HAIL
05/14/03 MARSHALL 2.5 TO 3 MILES SOUTH OF
LACON. FROM MARSHALL COUNTY
ESDA.
0411 PM MOSSVILLE IL 1.00 INCH HAIL
05/14/03 PEORIA FROM PEORIA COUNTY ESDA.
0528 PM 1 N ARROWSMITH IL TORNADO
05/14/03 MC LEAN TORNADO CONFIRMED ON THE
GROUND BY MCLEAN ESDA.
0612 PM 1 NE RANTOUL IL TORNADO
05/14/03 CHAMPAIGN TRAINED SPOTTER REPORTED
TORNADO. FROM ESDA.
0714 PM BROADLANDS IL TORNADO
05/14/03 CHAMPAIGN BRIEF TOUCH DOWN. BY
SPOTTERS. FROM ESDA.
0719 PM OAKWOOD IL TORNADO
05/14/03 VERMILION SPOTTER REPORTED SMALL
TORNADO ON THE GROUND. FROM
ESDA.
0728 PM 5 N MONTICELLO IL TORNADO
05/14/03 PIATT STATE POLICE REPORTED
TORNADO TOUCH DOWN.
0740 PM 2.5 W RIDGE FARM IL TORNADO
05/14/03 VERMILION CONFIRMED TORNADO
TOUCHDOWN BY SPOTTERS. FROM
ESDA.
0759 PM 1 N CUBA IL .75 INCH HAIL
05/14/03 FULTON NEAR INTERSECTION OF ROUTE
97 AND ROUTE 95. FROM ESDA.
GOETSCHLocal storm report, May 14, 8:11 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
811 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0809 PM LEWISTOWN IL .75 INCH HAIL
05/14/03 FULTON FROM ESDA.
0808 PM 1.5 W TUSCOLA IL TORNADO
05/14/03 DOUGLAS 2 TORNADO TOUCH DOWNS
REPORTED BY TRAINED
SPOTTERS...0.5 MILES WEST
AND 1.5 MILES WEST OF
TUSCOLA. FROM ESDA.
GOETSCHLocal storm report, May 14, 8:37 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
837 PM CDT WED MAY 14 2003
...PRELIMINARY STORM SUMMARY...MAY 14TH...SO FAR...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0306 PM 5 W BRADFORD IL .75 INCH HAIL
05/14/03 STARK ON THE OSCEOLA SPUR ROAD.
FROM IDOT.
0334 PM 1 S LACON IL .75 INCH HAIL
05/14/03 MARSHALL ON ROUTE 29. FROM SHERIFF.
0337 PM 3 S LACON IL 1.00 INCH HAIL
05/14/03 MARSHALL 2.5 TO 3 MILES SOUTH OF
LACON. FROM MARSHALL COUNTY
ESDA.
0411 PM MOSSVILLE IL 1.00 INCH HAIL
05/14/03 PEORIA FROM PEORIA COUNTY ESDA.
0528 PM 1 N ARROWSMITH IL TORNADO
05/14/03 MC LEAN TORNADO CONFIRMED ON THE
GROUND BY MCLEAN ESDA.
0612 PM 1 NE RANTOUL IL TORNADO
05/14/03 CHAMPAIGN TRAINED SPOTTER REPORTED
TORNADO. FROM ESDA.
0714 PM BROADLANDS IL TORNADO
05/14/03 CHAMPAIGN BRIEF TOUCH DOWN. BY
SPOTTERS. FROM ESDA.
0719 PM OAKWOOD IL TORNADO
05/14/03 VERMILION SPOTTER REPORTED SMALL
TORNADO ON THE GROUND. FROM
ESDA.
0728 PM 5 N MONTICELLO IL TORNADO
05/14/03 PIATT STATE POLICE REPORTED
TORNADO TOUCH DOWN.
0740 PM 2.5 W RIDGE FARM IL TORNADO
05/14/03 VERMILION CONFIRMED TORNADO
TOUCHDOWN BY SPOTTERS. FROM
ESDA.
0759 PM 1 N CUBA IL .75 INCH HAIL
05/14/03 FULTON NEAR INTERSECTION OF ROUTE
97 AND ROUTE 95. FROM ESDA.
0808 PM 1.5 W TUSCOLA IL FUNNEL CLOUDS
05/14/03 DOUGLAS LATER CONFIRMATION FROM
ESDA INDICATED THAT THERE
WAS NO TORNADO TOUCH DOWNS.
SPOTTERS SAW THE FUNNEL
CLOUDS AND THEY DID NOT
TOUCH THE GROUND....0.5
MILES WEST AND 1.5 MILES
WEST OF TUSCOLA. FROM ESDA.
0809 PM LEWISTOWN IL .75 INCH HAIL
05/14/03 FULTON FROM ESDA.
GOETSCHLocal storm report, May 14, 9:47 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
947 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0946 PM 1 W CHARLESTON IL 1.75 INCH HAIL
05/14/03 COLES FROM COLES COUNTY EOC.
GOETSCHLocal storm report, May 14, 9:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
955 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM 1 W CHARLESTON IL .75 INCH HAIL
05/14/03 COLES FROM COLES COUNTY ESDA.
GOETSCHSpecial weather statement, May 14, 10:01 PM CDT, 20 minutes before
ILZ027>031-036>038-040>042-047>051-150330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1001 PM CDT WED MAY 14 2003 ...WESTERN PORTION OF SEVERE THUNDERSTORM WATCH NUMBER 374 HAS BEEN CANCELED... THE WESTERN HALF OF THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT ACROSS MUCH OF CENTRAL ILLINOIS HAS BEEN CANCELED. THE COUNTIES THAT ARE NO LONGER IN THE WATCH ARE THE COUNTIES ALONG AND NORTHWEST OF MCLEAN...LOGAN...AND SANGAMON...OR ROUGHLY ALONG AND NORTHWEST OF INTERSTATE 55. COUNTIES TO THE EAST OF THIS LINE CONTINUE TO BE IN A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT. PLAHMER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:00 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 60 min |
| May 14, 7:02 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 58 min |
| May 14, 7:02 PM CDT | Tornado Warning | ILX | DeWitt, Piatt | 58 min |
| May 14, 7:29 PM CDT | Tornado Warning | ILX | Macon | 46 min |
| May 14, 7:51 PM CDT | Tornado Warning | ILX | Douglas, Edgar | 54 min |
| May 14, 7:59 PM CDT | Tornado Warning | ILX | Champaign, Piatt | 46 min |
| May 14, 8:19 PM CDT | Tornado Warning | ILX | Fulton, Mason | 41 min |
| May 14, 8:32 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 58 min |
| May 14, 9:38 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Edgar | 37 min |
| May 14, 11:14 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.